MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR NP FEM SZ 2 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTEER/METAL/POLYMER

SMITH & NEPHEW, INC. LEGION CR NP FEM SZ 2 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTEER/METAL/POLYMER
Model Number 71423212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2022, the patient experienced a post-operative anemia.This adverse event was treated with iv ferrinject.The patient recovered.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation.The clinical/medical investigation concluded that, per complaint details, the study patient experienced a post-operative anemia after a right cori-assisted total knee arthroplasty and was treated with 1000mg intravenous ferrinject.The provided electronic case report form (ecrf) documented the anticipated, mild, and serious adverse event (ae)(#1) was unrelated to the study device but possibly related to the study procedure and required in-patient or prolonged hospitalization with start date as (b)(6) 2022.The operative data & discharge ecrf documented a pre-op hempglobin of 13 and the ae summary noted an ¿improvement in hemoglobin count¿.The patients¿ outcome was documented as resolved with an end date of (b)(6) 2022.Post-operative blood loss anemia is a known possible risk with any surgical procedure and is not indicative of a malperformance of the component(s).The patient impact was the reported post-op anemia, medication therapy, and hospitalization.No further medical assessment is warranted at this time.A review of the production orders for legion cruciate retaining nonporous femoral size 2 right, legion highly cross linked polyethylene dished insert size 1-2 11mm, genesis ii non-porous tibial baseplate size 1 right and genesis ii oval resurfacing patellar 29mm did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of each device did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.Post-operative blood loss anemia and constipation are known possible risks with any surgical procedure and are not indicative of a malperformance of the component(s).The risk management review is not applicable because no information was provided that relates the failure mode to the devices.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION CR NP FEM SZ 2 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTEER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16401016
Report Number1020279-2023-00366
Device Sequence Number20260215
Product Code JWH
UDI-Device Identifier00885556031223
UDI-Public00885556031223
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71423212
Device Catalogue Number71423212
Device Lot Number18EM08487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71420176 / LOT: 20GM14692; PN: 71421029 / LOT: 21AM11466; PN: 71423212 / LOT: 18EM08487
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight47 KG